Alert archive / New Jersey / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

July 24, 2012Atlantic County, Cumberland County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 24, 2012, 3:17 PM EDT for Atlantic County, Cumberland County, New Jersey. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 3:17 PM EDT (19:17 UTC)
Expired
Jul 24, 2012, 4:45 PM EDT
In force
88 min
Issued by
NWS Philadelphia/Mount Holly

Counties Atlantic County, NJ, Cumberland County, NJ

The radar

The Philadelphia radar (KDIX), 64 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1097 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

607 
WWUS81 KPHI 241917
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT TUE JUL 24 2012

NJZ016-017-021>025-242045-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
317 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE 
MAY...CUMBERLAND...GLOUCESTER AND SALEM COUNTIES...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTH OF VINELAND...MOVING EAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR MIZPAH...DOROTHY AROUND 330 PM...
MAYS LANDING...ESTELL MANOR AROUND 345 PM...PLEASANTVILLE...
NORTHFIELD AROUND 400 PM...ATLANTIC CITY AND VENTNOR CITY AROUND 415
PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3941 7434 3938 7440 3936 7440 3930 7454
      3920 7464 3935 7530 3964 7505 3948 7429

$$

NIERENBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 24, 1:31 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 24, 1:31 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
131 PM EDT TUE JUL 24 2012

.SYNOPSIS...
A STRONG COLD FRONT AROUND THE EASTERN GREAT LAKES WILL TRACK
SOUTHEAST AND PASS THROUGH OUR REGION LATE TODAY. THIS FRONT
EVENTUALLY STALLS TO OUR SOUTH OVER VIRGINIA ON WEDNESDAY AS HIGH
PRESSURE BRIEFLY SETTLES OVER OUR AREA. FOR THURSDAY, A WARM FRONT
WILL LIFT NORTH THROUGH THE MID ATLANTIC, FOLLOWED BY A COLD FRONT
MOVING ACROSS THE REGION DURING SATURDAY. HIGH PRESSURE IS THEN
EXPECTED TO BUILD ACROSS THE AREA FOR SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN FORECAST PROBLEM FOR TODAY REMAINS THE EXTENT AND
STRENGTH OF CONVECTION IN THE AREA LATER THIS MORNING AND THIS
AFTERNOON.

LATEST 12Z WRF-NMMB AND ADJUSTED SOUTHWARD (BASED ON CUR POSN) CAN
RGEM ARE KEYING ON DELMARVA. LATEST MSAS ANALYSIS HAS LEE SIDE
TROF JUST EAST OF THE I95 CORRIDOR. UA ANALYSIS AT 925MB AND 850MB
PLUS DIRECTION OF H3 JET HAS COMBO PLUME OF GREATEST LLVL MOISTURE
AND EXT RGN ALOFT MOST COINCIDENTAL IN DELMARVA. CONVECTION AHEAD
OF THE CURRENT SVR WARNINGS IN WRN MD ARE GOING TO MUDDY THE
WATERS SLIGHTLY. REGARDLESS ENHANCED WORDING KEPT. STILL SEE SOME
HIGH DEW POINTS WEST OF THE DE RIVER, WANT TO SEE THEM COME DOWN
TO ADD GREATER CONFIDENCE ABOUT OUR POPLESS FORECAST JUST NW OF
I95.

WE MODIFIED THE 12Z IAD SOUNDING FOR AFTERNOON CONDITIONS IN OUR
DELMARVA AND FIND MIXED LAYER CAPES OF ABOUT 2000J, DOWNDRAFT
CAPES OF ABOUT 1000J, TT(S) IN THE UPPER 40S, STORM TYPE BORDERLINE
MULTICELLULAR/SUPERCELLULAR CONVECTIVE TEMPS IN THE LOWER TO MID
90S AND LI OF AROUND -7C. THE LEE SIDE TROF IS FARTHER EAST THAN
WE NORMALLY SEE IT ALREADY IN NJ AND UPPER DELMARVA. THE PA
CONVECTION IS AHEAD OF MODELING SCHEDULE FWIW, BUT WE STILL HAVE
SFC BASED CIN AROUND AND NOT SURPRISING AS CONVECTIVE TEMPS ARE IN
THE LOWER 90S. FCST SHEAR IS MORE THAN SUFFICIENT FOR ORGANIZED
CONVECTION. THIS PRETTY MUCH CORROBORATES THAT IF THUNDERSTORMS
CAN FIRE, THEY SHOULD BE STRONG TO SEVERE. THE PROBLEM REMAINS
THE STORM RELATIVE INFLOW AS THE POSN OF THE LEE SIDE TROF WHICH
IS NOT THE GREATEST FOR SO EARLY IN THIS MORNING FOR MOST OF OUR
CWA. THUS WE KEPT THE ENHANCED WORDING PRETTY MUCH WHERE IT WAS
(SOUTH OF THE MASON-DIXON LINE). NEXT UPDATE PENDING THE POSN OF
THE SFC TROF AND HOW QUICKLY THE DEW POINTS DO OR DO NOT FALL, WE
MIGHT BEND IT UP NORTHEAST ALONG THE NJ COAST. BASED ON LEE SIDE TROF
POSN, NO BENDING WILL BE DONE. BECAUSE THE MODIFIED CAPE SOUNDING
WAS COPIOUS ABOVE THE FREEZING LEVEL, WE DID ADD FREQUENT
LIGHTNING TO THE GRIDS. GREATEST CONFIDENCE FOR THUNDERSTORMS AND
STRONGER THUNDERSTORMS IN GENERAL IN DELMARVA WHERE WE DID UP
POPS.

ACARS SOUNDING FROM PHL HAS DROPPED 850MB TEMPS THIS MORNING FROM
23C TO 20C, SO CURRENT MAX TEMP FCST THINKING IS HOLDING.
AS HAS BEEN THE CASE THE PAST COUPLE OF DAYS...THE NAM MOS
GUIDANCE SEEMS TOO WARM GIVEN THE AIRMASS IN PLACE. 850 MB
TEMPERATURES COULD PEAK NEAR 21 CELSIUS ACROSS SOUTHERN AREAS THIS
AFTERNOON...BUT THIS WOULD SUPPORT MAINLY MID 90S IN THESE
AREAS...RATHER THAN NEAR 100 DEGREES. WITH THIS IN MIND...HIGHS
WERE GENERALLY BASED ON A MOS BLEND. THE COMBINATION OF HEAT AND
HUMIDITY SHOULD FALL JUST SHORT OF HEAT ADVISORY HEADLINES ACROSS
THE SOUTHERN ZONES (AS WELL AS THE HIGHLY URBANIZED AREAS). RIGHT
NOW...NO HEAT HEADLINES ARE EXPECTED FOR TODAY.

FINALLY...THE GRADIENT ASSOCIATED WITH THE FRONT WILL RESULT IN
GUSTY WINDS LATE THIS MORNING AND THIS AFTERNOON. MODEL SOUNDINGS
SHOW 25 KNOTS AT THE TOP OF THE INVERSION TODAY...AND HEATING SHOULD
ALLOW FOR EFFICIENT MIXING OVER LAND AREAS. GUSTS TO AROUND 25 MPH
ARE POSSIBLE DURING PEAK HEATING IN THE EARLY TO MID AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
THE CONVECTION THREAT SHOULD END WITH THE FRONTAL PASSAGE BEFORE
0000 UTC ACROSS THE SOUTHERNMOST ZONES...AS THE LOW LEVEL MOISTURE IS
SHUNTED SOUTH. ANY CONVECTIVE CLOUDINESS WILL ALSO EXIT EARLY...
LEAVING MAINLY CLEAR SKIES. THE GRADIENT FLOW PICKS UP BEHIND THE
FRONT LATER THIS EVENING INTO THE OVERNIGHT.

THE LOW LEVEL INVERSION THAT SETS UP THIS EVENING WILL PROBABLY
DAMPEN THE EFFECT OF THE GRADIENT IN MOST PROTECTED LOCATIONS...BUT
ELSEWHERE A NORTH BREEZE IS EXPECTED. IN FACT...COASTAL AREAS COULD
SEE GUSTS TO NEAR 25 MPH AT TIMES LATE THIS EVENING AND EARLY
WEDNESDAY MORNING BEFORE BACKING OFF.

LOWS WERE GENERALLY A BLEND OF MOS NUMBERS...AS THE AIRMASS SHOULD
BE MIXED WELL ENOUGH TO PREVENT GOOD RADIATIONAL COOLING.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE START OF THE LONG TERM ON WEDNESDAY WILL FEATURE A QUIET DAY
WITH AMPLE SUN AND LOW HUMIDITY AS SURFACE HIGH PRESSURE SPREADS
OVER THE REGION. DEWPOINTS FOR MUCH OF THE AREA ARE FORECAST TO BE
IN THE 50S, WITH CURRENT TEMPERATURE GUIDANCE PLACING MAX TEMPS
MAINLY IN THE MIDDLE TO UPPER 80S. THESE PLEASANT CONDITIONS WILL BE
RATHER SHORT-LIVED, HOWEVER, AS WAA ENSUES THURSDAY WITH THE GFS AND
ECMWF BOTH REFLECTING A WARM FRONTAL PASSAGE THROUGH THE REGION
DURING THE DAY. BOTH GFS AND NAM GUIDANCE INDICATE TEMPS REACHING
INTO THE 90S THROUGH CENTRAL AND SOUTHERN PORTIONS OF THE FCST AREA,
AND THIS IS SUPPORTED BY 850MB/925MB TEMPS. ALSO, LOW LEVEL MOISTURE
INCREASES WITH DEWPOINTS CLIMBING INTO THE UPPER 60S AND EVEN LOWER
70S THROUGH MUCH OF THE AREA. WE WILL CONTINUE TO MONITOR THIS TREND
AS URBAN LOCATIONS COULD APPROACH HEAT CRITERIA. WITH THE PASSAGE OF
THE WARM FRONT THROUGH THE AREA AND LOW PRESSURE PASSING NORTH OF
THE REGION, CHANCE POPS FOR SHWR/T-STORM ACTIVITY HAVE BEEN
MAINTAINED. THE LOW PRESSURE IS SHOWN TO BE STRONGER IN THE GFS THAN
THE ECMWF, BUT BOTH MODELS POINT TOWARD THE SAME SOLUTION.

FRIDAY WILL CONTINUE TO BE ANOTHER WARM AND MUGGY DAY WITH DEWPOINTS
IN THE 70S AND ADDITIONAL THUNDERSTORM CHANCES AS THE WARM FRONTAL
BOUNDARY IS PROGGED TO REMAIN JUST NORTH OF OUR AREA. AT THIS TIME,
CHANCE POPS WERE MAINTAINED FOR THE ENTIRE FCST AREA. UNSETTLED
WEATHER CONTINUES THROUGH SATURDAY AS A COLD FRONT FROM THE WEST
TRAVELS THROUGH THE REGION. CONVECTIVE CHANCES WILL BEGIN TO
DIMINISH GOING INTO SUNDAY AS THE COLD FRONT WILL BE PASSING TO THE
EAST AND OFFSHORE. HOWEVER, SLIGHT CHANCE POPS ARE BEING RETAINED
FOR NOW AS THE MODELS SHOW THE MID-LEVEL TROUGH HOVERING OVER THE
REGION. SURFACE HIGH PRESSURE IS THEN FORECAST TO ADVANCE INTO THE
REGION FROM THE WEST FROM LATE SUNDAY INTO MONDAY. TEMPERATURES FOR
THE MOST PART WERE A BLEND OF MOS/HPC GUIDANCE AND CONTINUITY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE 18Z TAFS ARE VFR EXCEPT FOR KILG AND A HINT OF CONVECTION AT
KMIV. CONVECTION FIRING IN THE LOWER SUSQUEHANNA VALLEY SHOULD
STAY SOUTH OF THE TERMINALS ALONG A KRDG, KPHL AND KACY LINE. KILG
TAF HAS IFR CONDITIONS FORECAST FOR THE THUNDERSTORMS THIS
AFTERNOON ALONG WITH STRONG GUSTY WINDS. ELSEWHERE THIS AFTERNOON
JUST SOME CUMULUS CLOUDS (NON CIG) ARE FORECAST. GUSTY WEST WINDS
SHOULD PEAK BETWEEN 20 AND 25 KNOTS.

CONVECTIVE THREAT IS EXPECTED TO END EARLY THIS EVENING, EVEN
SOUTH TERMINALS. WINDS SHOULD VEER TO THE NORTH AFTER THE COLD
FRONT MOVES THROUGH. ITS POSSIBLE THAT SOME GUSTINESS COULD
PERSIST DEEPER INTO THE EVENING THAN IS CURRENTLY REFLECTED IN THE
TAFS. SKIES SHOULD RANGE FROM CLEAR NORTH TO POSSIBLY SOME DEBRIS
MID LEVEL CLOUDS SOUTH EARLY.

ON WEDNESDAY VFR CONDITIONS WILL CONTINUE. ONLY CIRRUS CLOUDS ARE
EXPECTED. CONVECTIVE TEMPS ARE TOO HIGH. WINDS SHOULD START TO
SLOWLY BACK TO THE WEST AS THE MORNING CONTINUES. THE WIND
FORECAST REPRESENTS A MID POINT. IT IS POSSIBLE THAT A SEA BREEZE
FRONT MAY FORM AFTER 18Z ACROSS COASTAL NEW JERSEY AND DELAWARE.

OUTLOOK...
WEDNESDAY NIGHT...VFR CONDITIONS.

THURSDAY...MAINLY VFR CONDITIONS FOR MUCH OF THE DAY. SCATTERED
SHWRS/T-STORMS MAY PRODUCE SOME MVFR IN THE LATTER PART OF THE DAY.

THURSDAY NIGHT THROUGH FRIDAY...SHWR/T-STORM ACTIVITY ASSOCIATED
WITH A WARM FRONT IS EXPECTED TO YIELD MVFR OR EVEN IFR FOR A TIME.

FRIDAY NIGHT AND SATURDAY...MVFR OR EVEN IFR POSSIBLE IN FOG FRIDAY
NIGHT. ALSO SCATTERED SHWR/T-STORM ACTIVITY WILL LEAD TO LOWERED
CEILINGS AND VISIBILITIES.

&&

.MARINE...
THE MAIN CONCERNS FOR TODAY AND TONIGHT ARE THE POSSIBLE NEED FOR
SMALL CRAFT ADVISORIES.

THE WEST SOUTHWEST FLOW OVER THE WATERS EARLY THIS MORNING IS
GENERALLY BELOW 15 KNOTS. AN APPROACHING COLD FRONT WILL TIGHTEN THE
GRADIENT LATER THIS MORNING INTO THE AFTERNOON. MODEL SOUNDINGS NEAR
THE COAST SHOW 20 TO 25 KNOTS OF WIND AT THE TOP OF THE MIXED LAYER
DURING THE AFTERNOON. JUST HOW MUCH OF THIS MIXES TO THE SURFACE
OVER THE WATERS IS THE FIRST SMALL CRAFT ADVISORY PROBLEM.

GIVEN THAT THE AIR MOVING FROM LAND OVER THE WATER THIS AFTERNOON
WILL BE MUCH WARMER THAN THE SEA SURFACE TEMPERATURES...A LOW LEVEL
INVERSION COULD KNOCK DOWN THE GUST POTENTIAL CONSIDERABLY. THE BEST
CHANCE FOR SMALL CRAFT ADVISORY GUSTS THIS AFTERNOON WILL BE ALONG
THE IMMEDIATE COAST AND OVER THE DELAWARE BAY. FOR NOW...WE WILL
FORGO THE SMALL CRAFT ADVISORY FOR TODAY...AS THE GUST POTENTIAL IS
STILL IN QUESTION.

THE SECOND SMALL CRAFT ADVISORY QUESTION WILL BE FOR TONIGHT. NEAR
TERM MODELS HAVE SETTLED INTO A DECENT LOW LEVEL PUSH IN THE COLD
AIR ADVECTION (DONT GET TO SAY THAT MUCH IN THE LATE JULY HERE). 925
MB WINDS REACH 30 KNOTS CENTERED AROUND 0600 UTC WEDNESDAY. MODEL
SOUNDINGS SHOW THE DEPTH OF THE MIXED LAYER OVER THE OCEAN WATERS...
AGAIN CENTERED AROUND 0600 UTC...ALLOWING ACCESS TO 30 KNOTS OF
WIND.

MUCH OF THIS SHOULD GET TO THE WATERS SURFACE DURING THE EARLY
MORNING HOURS OF WEDNESDAY. WITH THIS IN MIND....A SMALL CRAFT
ADVISORY WILL BE ISSUED FOR ALL WATERS EXCEPT THE UPPER DELAWARE
BAY. THE TIMING WILL BE ABOUT 0300 UTC TO ABOUT 1000 UTC...AS WINDS
SHOULD DROP BACK BELOW SMALL CRAFT LEVELS NEAR DAYBREAK WEDNESDAY.

FOR SOUTHERN OCEAN WATERS...THE ENDING TIMING OF THE SMALL CRAFT
CONDITIONS MAY END UP HINGING ON SEAS. THE NORTHERLY FLOW PRODUCES A
GOOD FETCH FOR SEAS FOR THE SOUTHERN OCEAN WATERS. IT IS POSSIBLE
THAT 44009 COULD SEE 5 FOOT SEAS FOR A TIME LATE TONIGHT AND
WEDNESDAY MORNING. THE WAVEWATCH OUTPUT IS NOT SHOWING THIS...BUT IF
44009 REACHES 5 FEET...THE 5 FOOT SEAS MAY END UP CARRYING INTO
WEDNESDAY MORNING.

OUTLOOK...
WEAK HIGH PRESSURE OVER THE REGION ON WEDNESDAY WILL PROVIDE FOR
SUB-SCA CONDITIONS ON OUR WATERS. SCA CONDITIONS MAY BECOME POSSIBLE
FOR OUR WATERS DURING THURSDAY AS THE PRESSURE GRADIENT TIGHTENS
WITH HIGH PRESSURE DEPARTING OFFSHORE AND LOW PRESSURE APPROACHING
THE REGION. BOTH SEAS AND WINDS MAY REACH SCA CRITERIA FOR A TIME
THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THROUGH THE REMAINDER OF
THE EXTENDED, THE GRADIENT RELAXES AND SUB-SCA CONDITIONS ARE
PROBABLE. LOCALLY REDUCED VISIBILITIES AND WIND GUSTS ASSOCIATED
WITH THUNDERSTORMS WILL BE THE MAIN CONCERNS OTHERWISE FROM THURSDAY
THROUGH SATURDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 8 AM EDT
     WEDNESDAY FOR ANZ431-452>455.
     SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 5 AM EDT
     WEDNESDAY FOR ANZ450-451.

&&

SYNOPSIS...KLINE
NEAR TERM...GIGI/HAYES
SHORT TERM...HAYES
LONG TERM...KLINE
AVIATION...GIGI/KLINE
MARINE...HAYES/KLINE
Hazardous weather outlook, Jul 24, 1:15 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
115 PM EDT TUE JUL 24 2012

NJZ001-007>010-012>014-PAZ054-055-060>062-251715-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
115 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ016-020>027-251715-
SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
115 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS HAIL THIS AFTERNOON
AND THIS EVENING. IN ADDITION...HEAT INDEX VALUES COULD TOP OUT
NEAR 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ008-012-015-019-020-251715-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-
115 PM EDT TUE JUL 24 2012

...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>453-251715-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
115 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-454-455-251715-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
115 PM EDT TUE JUL 24 2012

...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-PAZ067-251715-
NEW CASTLE-CHESTER-
115 PM EDT TUE JUL 24 2012

...SEVERE THUNDERSTORM WATCH 510 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

IN ADDITION...HEAT INDEX VALUES MAY TOP OUT BETWEEN 95 AND 100
DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

INCREASING HEAT AND HUMIDITY MAY YIELD HEAT INDEX VALUES BETWEEN
95 AND 100 DEGREES THURSDAY AFTERNOON FOR URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ015-017>019-PAZ068>071-251715-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
115 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL THIS
AFTERNOON. IN ADDITION...HEAT INDEX VALUES MAY TOP OUT BETWEEN 95
AND 100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

INCREASING HEAT AND HUMIDITY MAY YIELD HEAT INDEX VALUES BETWEEN
95 AND 100 DEGREES THURSDAY AFTERNOON FOR URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 24, 2:30 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
230 PM EDT TUE JUL 24 2012

DEZ001-002-MDZ008-NJZ016-017-021-PAZ067-070-242000-
CECIL MD-CHESTER PA-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-KENT DE-
NEW CASTLE DE-SALEM NJ-
230 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL AFFECT CECIL...CHESTER...
CUMBERLAND...DELAWARE...GLOUCESTER...KENT...NEW CASTLE AND SALEM
COUNTIES...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF NEWARK...MOVING SOUTHEAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR PIKE CREEK...NORTH STAR AROUND
245 PM...NEW CASTLE...STANTON AROUND 300 PM...PENNSVILLE...DELAWARE
CITY AROUND 315 PM...QUINTON...SALEM AROUND 330 PM...SHILOH AND
ALLOWAY AROUND 345 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3974 7610 3990 7600 4011 7570 3960 7494
      3926 7523 3929 7526 3928 7529 3934 7534
      3935 7539 3943 7547 3946 7555 3950 7556
      3948 7558 3926 7539 3917 7540 3959 7611
      3972 7623

NIERENBERG
Special weather statement, Jul 24, 3:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT TUE JUL 24 2012

NJZ016-017-021>025-242045-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
317 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAPE
MAY...CUMBERLAND...GLOUCESTER AND SALEM COUNTIES...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTH OF VINELAND...MOVING EAST AT 35
MPH. THE THUNDERSTORM WILL BE NEAR MIZPAH...DOROTHY AROUND 330 PM...
MAYS LANDING...ESTELL MANOR AROUND 345 PM...PLEASANTVILLE...
NORTHFIELD AROUND 400 PM...ATLANTIC CITY AND VENTNOR CITY AROUND 415
PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

LAT...LON 3941 7434 3938 7440 3936 7440 3930 7454
      3920 7464 3935 7530 3964 7505 3948 7429

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:56 PM EDTSpecial Weather StatementPHIMorris94 min
Jul 24, 3:23 AM EDTSmall Craft AdvisoryPHI37 hr
Jul 24, 2:20 PM EDTSpecial Marine WarningPHI85 min
Jul 24, 2:30 PM EDTSpecial Weather StatementPHIGloucester, Salem90 min
Jul 24, 3:40 PM EDTSevere Thunderstorm WarningPHICape May, Cumberland65 min
Jul 24, 3:43 PM EDTSpecial Marine WarningPHI92 min
Jul 24, 5:16 PM EDTSpecial Weather StatementPHICumberland, Salem59 min
Jul 24, 5:27 PM EDTSpecial Weather StatementPHIAtlantic, Gloucester93 min
Jul 24, 5:31 PM EDTSevere Thunderstorm WarningPHICumberland, Salem59 min
Jul 24, 6:01 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland, Gloucester, Salem45 min
Jul 24, 7:45 PM EDTSpecial Weather StatementPHIMonmouth30 min
Jul 24, 7:46 PM EDTSpecial Marine WarningPHI59 min
Jul 24, 3:41 AM EDTSpecial Weather StatementPHIPike94 min

Nearby

Special Weather Statements in New Jersey, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.